MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 27mm watchman laa closure device & delivery system (wds) were used.The physician positioned the was into the appendage and advanced the wds into the sheath all the way up to the distal end.Right before the closure device was ready to deploy, the physician shot a little bit of contrast just to confirm position and noted that there was a pericardial effusion.The procedure was continued with no treatment for the pericardial effusion.The closure device was successfully implanted in the laa of the patient.The physician monitored the effusion, which did not get any worse and actually subsided.Protamine reversal was given, but no further intervention was needed.The physician did not have to do anything, they just monitored it and it did not worsen.Protamine reversal was the only step they took towards correcting it.The patient remained stable and was doing fine.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9673873
Report Number2134265-2020-00946
Device Sequence Number2913459
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0023433134
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date02/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR